Affordable Access

Publisher Website

Flood control in reservoirs and storage pounds

Authors
Journal
Journal of Hydrology
0022-1694
Publisher
Elsevier
Publication Date
Volume
19
Issue
4
Identifiers
DOI: 10.1016/0022-1694(73)90107-8
Disciplines
  • Earth Science
  • Geography
  • Mathematics

Abstract

Abstract By approximating a natural flood hydrograph to a single mathematical curve, the routing procedure has been reduced to a dimensionless differential equation. The computer solution, in the form of a pair of tabulated functions enables the length of spillway necessary to produce any desired reduction in the peak flood or any desired limiting head on the spillway to be obtained in a single calculation. The paper shows that only a very slight modification of the procedure is necessary to deal with a spillway having a variable coefficient, or with a reservoir or storage pound having a variable surface area.

There are no comments yet on this publication. Be the first to share your thoughts.